Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2011, 6:40 PM CDT for Moniteau County, Missouri. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 6:40 PM CDT (23:40 UTC)
- Expired
- May 12, 2011, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:59 PM CDT | HAIL 0.25 | Tipton, MO | |
| May 12, 7:14 PM CDT | TSTM WND DMG | Clarksburg, MO | 8 INCH TREE LIMBS BLOWN DOWN IN CLARKSBURG |
| May 12, 7:15 PM CDT | TSTM WND DMG | California, MO | LARGE TREE DOWN NORTH SIDE OF CALIFORNIA...TREE TOOK OUT POWER LINES. |
| May 12, 7:18 PM CDT | TSTM WND GST 60 | California, MO | NO DAMAGE REPORTED. |
| May 12, 7:20 PM CDT | HAIL 0.5 | Clarksburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS53 KLSX 122340
SVRLSX
MOC135-130030-
/O.NEW.KLSX.SV.W.0158.110512T2340Z-110513T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF VERSAILLES...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIPTON...CALIFORNIA...HIGH POINT...CLARKSBURG...MCGIRK...LATHAM AND
ENON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3868 9283 3867 9242 3843 9250 3843 9261
3859 9282
TIME...MOT...LOC 2340Z 242DEG 25KT 3853 9288
WIND...HAIL 60MPH 1.75IN
$$
MILLER2 follow-up statements
387 WWUS53 KLSX 130011 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 711 PM CDT THU MAY 12 2011 MOC135-130030- /O.CON.KLSX.SV.W.0158.000000T0000Z-110513T0030Z/ MONITEAU MO- 711 PM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONITEAU COUNTY UNTIL 730 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKSBURG...OR 5 MILES WEST OF CALIFORNIA...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CALIFORNIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3867 9252 3847 9265 3859 9282 3868 9283 TIME...MOT...LOC 0011Z 242DEG 25KT 3863 9264 WIND...HAIL 60MPH 1.00IN $$ MILLER
515 WWUS53 KLSX 130028 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 728 PM CDT THU MAY 12 2011 MOC135-130038- /O.EXP.KLSX.SV.W.0158.000000T0000Z-110513T0030Z/ MONITEAU MO- 728 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONITEAU COUNTY WILL EXPIRE AT 730 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM. LAT...LON 3867 9252 3847 9265 3859 9282 3868 9283 TIME...MOT...LOC 0028Z 242DEG 25KT 3869 9251 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:24 PM CDT, 16 minutes earlier.
Area forecast discussion, May 12, 6:24 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT THU MAY 12 2011 .DISCUSSION... /243 PM CDT THU MAY 12 2011/ ONCE AGAIN FORECAST AREA REMAINS IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. HOWEVER...DRIER AIR HAS MADE ITS WAY INTO REGION ON BACKSIDE OF ACTIVITY THAT FIRED OVERNIGHT...SO ONLY SEEING VERY ISOLATED ACTIVITY FIRING UP...MAINLY OVER SOUTHERN IL THIS AFTERNOON. OTHERWISE...MAIN FORECAST ISSUE CONTINUES TO BE THE SYSTEM THAT WILL APPROACH REGION LATE TONIGHT THROUGH FRIDAY. FOR TONIGHT...BACKED OFF ON POPS THIS EVENING...ESPECIALLY FOR AREAS ALONG AND EAST OF MISSISSIPPI RIVER...WITH SHOWERS AND THUNDERSTORMS FIRING OVER WESTERN MO AS FIRST SPOKE OF ENERGY ASSOCIATED WITH UPPER LOW ROTATES NORTHWARD INTO MO. THIS ACTIVITY TO INCREASE IN COVERAGE AND SPREAD ACROSS FORECAST AREA AFTER 06Z. AS FOR TEMPS...WILL BE ANOTHER MILD NIGHT WITH LOWS ONLY IN THE LOW TO MID 60S. WILL SEE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ON FRIDAY AS SYSTEM SLIDES THROUGH SOUTHERN MO...WITH WRAP AROUND SHOWERS AND THUNDERSTORMS A GOOD BET...WITH IT GRADUALLY TAPERING OFF BY SATURDAY. MODELS COMING INTO BETTER AGREEMENT WITH TIMING/ PLACEMENT OF UPPER LOW...THOUGH HAVE ISSUES WITH SFC LOW POSITION...WENT WITH A BLEND. AS SYSTEM SLIDES THROUGH...TEMPS TO DROP OFF WITH HIGHS ONLY IN THE LOW 70S FAR WEST TO AROUND 80 FAR EAST ON FRIDAY...THEN ONLY RISE INTO THE UPPER 50S TO MID 60S ON SATURDAY. SHOULD CONTINUE TO SEE A BREAK IN PCPN BRIEFLY SATURDAY NIGHT...THEN SEE A DECENT UPPER LEVEL SYSTEM ROTATE AROUND MAIN SYSTEM INTO FORECAST AREA SUNDAY AND SUNDAY NIGHT. THIS WILL BRING IN A ROUND OF SHOWERS SUNDAY AND SUNDAY NIGHT...BEFORE TAPERING OFF. TEMPS TO BE RATHER COOL DURING THIS PERIOD...WITH UPPER 50S TO MID 60S SUNDAY AND MONDAY...MODERATING A BIT FOR MIDWEEK NEXT WEEK...INTO THE MID 60S TO LOW 70S BY NEXT THURSDAY. BYRD && .AVIATION... /622 PM CDT THU MAY 12 2011/ SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST MISSOURI IN THE LAST FEW HOURS AND WILL SPREAD NORTHEASTWARD IN CENTRAL MISSOURI EARLY THIS EVENING...LIKELY AFFECT KCOU BETWEEN 01-03Z. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS GREATER THAN 40KTS...IN ADDITION TO MVFR/IFR VSBYS/CIGS IN VERY HEAVY RAINFALL. THUNDERSTORMS SHOULD DIMINISH LATER THIS EVENING AND EXPECT MAINLY VFR CONDITIONS WITH SCATTERED SHOWERS UNTIL LATE TONIGHT WHEN ANOTHER BAND OF SHRA/ISOLD TSRA IS LIKELY. ANOTHER CHANCE OF THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE MISSISSIPPI RIVER AND MOVE EASTWARD ON FRIDAY AFTERNOON. SPECIFICS FOR KSTL...EXPECT MAINLY DRY AND VFR CONDITIONS THIS EVENING WITH BEST CHANCE FOR THUNDERSTORMS STAYING WEST OF THE AIRPORT OVER CENTRAL MISSOURI. SEEING AN INCREASED CHANCE AROUND 12Z FOR SHOWERS...AND THEN AGAIN MID-LATE AFTERNOON ON FRIDAY WHEN SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE AREA. EXPECT CIGS TO BE GENERALLY IN THE LOWER VFR RANGE THOUGH THE DAY...BUT WILL LIKELY FALL TO MVFR ON FRIDAY EVENING. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 12, 3:26 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT THU MAY 12 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 326 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS ACROSS CENTRAL MISSOURI MAY BE SEVERE THIS EVENING...WHERE THERE IS A SLIGHT RISK...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR PARTS OF CENTRAL MISSOURI. BYRD
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.